Arkansas, 2003

Flash Flood in Arkansas, June 12, 2003

June 12, 2003 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 12, 4:00 AM CST, 30 minutes earlier.

Area forecast discussion, Jun 12, 4:00 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 AM CDT THU JUN 12 2003

UPDATED ZONES TO REMOVE SEVERE THUNDERSTORM WATCH HEADLINES. 17

PREVIOUS DISCUSSION...

HEAVY RAIN FALLING JUST MOSTLY OUT OF THE CWA IN S  AND SE AR.
CONVECTIVE LINE MOVING EAST BUT FALLING APART FROM THE WEST. CLUSTER
OF STORMS OVER NCTRL TX MOVG EAST. A BUFFET OF POPS ON THE TABLE
TODAY...TRYING TO FOCUS HEAVY RAIN TALK OVER S AR...WITH POSSIBLY
SEVERE IN ALL GROUPS AS PER DAY ONE OUTLOOK. ASSUMING THE S/WV
USHERING IN THE CONVECTIVE BAND FROM THE WEST WILL HELP CLEAR THINGS
OUT BY END OF THE MORNING...WITH SLIGHT CHANCE POPS THIS AFTERNOON.
ANOTHER DISTURBANCE MAY GRACE THE AREA WITH YET ANOTHER ROUND OF
THUNDERSTORMS TONIGHT. ALL IN ALL..THE EXTENDED IS STILL LOOKING
UNSETTLED AS UPPER LOW GETS TRAPPED WITHIN THE RIDGE DURING THE NEXT
SEVERAL DAYS...AND MAY PROVIDE A CLOUDY SHOWERY REGIME THROUGH NEXT
WEDNESDAY. 17

SHV 90/75/92/73/87 52224
MLU 90/75/91/72/90 52224
TXK 89/75/92/72/86 42334
TYR 90/75/92/74/88 42224
LFK 90/75/91/74/90 52224

.SHV...NONE.
Hazardous weather outlook, Jun 11, 11:00 AM CST, 17 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121059-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION BY LATE THIS AFTERNOON AND TONIGHT...BUT ESPECIALLY
NORTH OF I 30.

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS LATER
IN THE EVENING. A SIMILAR SCENARIO TO LAST NIGHT COULD UNFOLD
WHERE DAMAGING WIND OCCURRED AT A FEW LOCATIONS. A FEW STRONG
STORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING
AS WELL...WHERE DAYTIME HEATING INTERACTS WITH A HUMID AND UNSTABLE
AIRMASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE
CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.

In the hours before

Local storm report, Jun 11, 11:20 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1220 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0828 PM    6 N LEWISVILLE            AR   WIND DAMAGE
06/10/03   LAFAYETTE                      *** 1 INJ ***
                                          TREE DOWN ON CAR. REPORT
                                          FROM LAW ENFORCEMENT

15
Special weather statement, Jun 12, 2:00 AM CST, 2 hours 30 minutes before
ARZ050-051-059>061-OKZ077-121000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT THU JUN 12 2003

...SEVERE THUNDERSTORM WATCH 524 FOR MCCURTAIN COUNTY OKLAHOMA
EXPIRED AT 3 AM CDT...

...SEVERE THUNDERSTORM WATCH 524 FOR SOUTHWEST ARKANSAS WILL BE
EXTENDED UNTIL 5 AM CDT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS...HAS EXITED MCCURTAIN COUNTY OKLAHOMA.
THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE.

HOWEVER...THIS LINE OF THUNDERSTORMS WILL COLLIDE WITH A STATIONARY
BAND OF THUNDERSTORMS THAT WAS PREVIOUSLY OVER SOUTHERN ARKANSAS.
THE MERGER OF THESE SYSTEMS WILL CONTINUE THE THREAT OF SEVERE
THUNDERSTORMS IN THE WATCH AREA ACROSS SOUTHWEST ARKANSAS. THE
ARKANSAS COUNTIES REMAINING IN THE WATCH...NOW EFFECTIVE UNTIL
5 AM...ARE LITTLE RIVER...HOWARD...SEVIER...HEMPSTEAD...AND NEVADA.

WIND GUSTS TO 60 MPH...AND HAIL THE SIZE OF NICKELS...ARE POSSIBLE
WITH THESE STORMS. ALSO...LOCALLY HEAVY RAIN IN EXCESS OF TWO
INCHES IS POSSIBLE.

The radar

The Shreveport radar (KSHV), 144 km away, was scanning. The volume nearest the first event began at 10:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Nevada

When
June 12, 4:30 AM CST to 5:20 AM CST
Where
Nevada County, Emmet
Reported by
LAW ENFORCEMENT
Coordinates
33.664, -93.307 (the zone’s center; the record gives no point)

Motorists were stranded along Highway 299 between Emmit and Laneburg due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365195.